Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 147, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 11, 2016, 6:26 PM MDT for Lincoln County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 6:26 PM MDT (00:26 UTC)
- Expired
- Jul 11, 2016, 6:55 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 3324 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
702
WUUS55 KBOU 120026
SVRBOU
COC073-120115-
/O.NEW.KBOU.SV.W.0147.160712T0026Z-160712T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
626 PM MDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 715 PM MDT
* AT 626 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BOYERO...OR 22 MILES SOUTHWEST OF FLAGLER...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BOYERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3898 10347 3916 10336 3909 10316 3880 10316
TIME...MOT...LOC 0026Z 287DEG 28KT 3905 10333
HAIL...1.00IN
WIND...60MPH
$$
RTG2 follow-up statements
997
WWUS55 KBOU 120050
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
650 PM MDT MON JUL 11 2016
COC073-120115-
/O.CON.KBOU.SV.W.0147.000000T0000Z-160712T0115Z/
LINCOLN CO-
650 PM MDT MON JUL 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR EAST CENTRAL LINCOLN COUNTY...
AT 649 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF BOYERO...OR 20 MILES SOUTH OF FLAGLER...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOYERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3893 10328 3909 10329 3909 10316 3890 10316
TIME...MOT...LOC 0049Z 287DEG 28KT 3900 10310
HAIL...1.00IN
WIND...60MPH
$$
RTG934
WWUS55 KBOU 120055
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
655 PM MDT MON JUL 11 2016
COC073-120104-
/O.CAN.KBOU.SV.W.0147.000000T0000Z-160712T0115Z/
LINCOLN CO-
655 PM MDT MON JUL 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF LINCOLN
COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3893 10328 3909 10329 3909 10316 3890 10316
TIME...MOT...LOC 0053Z 287DEG 28KT 3900 10309
$$
RTGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:29 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 11, 3:29 PM MDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 329 PM MDT MON JUL 11 2016 .SHORT TERM...(This evening through Tuesday) Issued at 329 PM MDT Mon Jul 11 2016 Strong westerly flow aloft (for mid-July) has been producing gusty west winds in the mountains through much of today. Cooler air from last night's cold front made it up to the Cold Springs Fire which has helped to limit fire activity up to this point. The same can not be said for the Beaver Creek Fire in northern Jackson County. Satellite indications are that that fire has become as active as the past several afternoons. Westerly winds continuing into this evening should keep the fire active for the next several hours. Shower development has been non-existent up to this point, but the HRRR forecasts a round of showers over Lincoln County through about 7 or 8 PM. This is in an area of convergence along where the morning cold front has stalled out. Dew points are only in the upper 30s and lower 40s, and smoke from the Hayden Pass Fire is going to be overhead. Chances for showers will be low, but have kept them in the forecast for now. Westerly flow aloft will continue tomorrow, though pressure gradients should be relaxed, resulting in lower wind speeds than we have seen this afternoon. Temperatures will be warming back up into the lower and mid 90s on the plains as warm air builds over the desert southwest. The airmass should once again be too dry for any showers to develop. Lower wind speeds result in only marginal Red Flag conditions over the Colorado high country, so will not issue any Fire Weather highlights for now. .LONG TERM...(Tuesday night through Monday) Issued at 329 PM MDT Mon Jul 11 2016 More of the same with the models showing flat upper ridging and moderately strong zonal flow aloft over the CWA Tuesday night through Thursday night. The QG Omega fields have benign synoptic scale energy over the CWA through Thursday night. The boundary layer flow looks to be normal diurnal trends Tuesday night and Wednesday. By early Wednesday evening, a cold front moves down the CWA with upslope flow all night. Easterly and southeasterlies are progged Thursday and Thursday evening, with drainage overnight. Moisture-wise, it looks pretty dry Tuesday night into Thursday morning. Models have more moisture move in Thursday afternoon through Thursday night. Precipitable water values range from 0.20 to 0.90 inch, west to east, Tuesday evening. Wednesday into Thursday morning looks drier with values in the 0.20 to 0.50 inch range for all the CWA. By late day Thursday, the values range from 0.30 inch west to 1.20 inches east. There is a tad of CAPE progged Tuesday evening mostly over the eastern CWA. There is almost no CAPE Wednesday. By late day Thursday, CAPE values are in the 300 to 1500 j/kg range for all the CWA. WIll go with 10-30% pops late day Thursday, otherwise no pops. For temperatures, Wednesday's highs are 0-1 C warmer than Tuesday's. Thursday's highs are 1-4 C cooler than Wednesday's. For the later days, Friday through Monday, upper ridging continues over the CWA along with moderate west-northwesterly flow aloft Friday into Sunday. The flow becomes due westerly and decreases in speed later Sunday and Monday. There is moisture around for limited pops Friday and Saturday, then it is drier Sunday and Monday. Temperatures stay close to normals. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 329 PM MDT Mon Jul 11 2016 Unlimited ceilings and visibilities are expected again through tonight and Tuesday. Easterly winds this afternoon are forecast to turn to the northeast for a few hours this evening before returning to drainage southerly winds by 06z. A developing surface lee trough tomorrow morning should keep winds out of the southeast in the morning and then turn more easterly in the afternoon. The airmass is going to remain too stable for any showers to develop. && .BOU Watches/Warnings/Advisories... Red Flag Warning until 8 PM MDT this evening for COZ211>218-238. && SHORT TERM...Dankers LONG TERM...RJK AVIATION...Dankers
Hazardous weather outlook, Jul 11, 11:05 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1105 AM MDT MON JUL 11 2016 COZ030>051-121715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WESTERLY FLOW ALOFT WILL BRING GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES TO THE MOUNTAINS...FOOTHILLS AND NORTHERN PART OF THE FRONT RANGE THIS AFTERNOON AND EARLY EVENING. WIND GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE, WITH SOME HIGHER GUSTS OVER RIDGES AND PASSES. THIS WILL KEEP THE FIRE DANGER ELEVATED TODAY. THE EASTERN PLAINS, TO THE EAST OF A LINE FROM AKRON TO LAST CHANCE, WILL HAVE A SLIGHT CHANCE FOR THUNDERSTORMS LATE IN THE AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO PRODUCE LIGHT RAINFALL AND GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS WILL PREVAIL THROUGH THURSDAY MORNING. THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS THURSDAY THROUGH SUNDAY. TEMPERATURES WILL STAY NEAR SEASONAL NORMALS ELEVATED FIRE DANGER WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK DUE TO DRY WEATHER AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 11, 6:05 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 605 PM MDT MON JUL 11 2016 COZ046-047-120045- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- 605 PM MDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL 645 PM MDT... AT 604 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HUGO...OR 13 MILES SOUTHEAST OF LIMON...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HUGO AND BOYERO. LAT...LON 3887 10360 3914 10371 3926 10339 3891 10321 TIME...MOT...LOC 0004Z 312DEG 18KT 3908 10359 RTG
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:05 PM MDT | Special Weather Statement | BOU | Lincoln | 40 min |
| Jul 11, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 48 min |
| Jul 12, 3:43 AM MDT | Red Flag Warning | BOU | Grand, Jackson, Summit | 16 hr |
| Jul 12, 4:12 PM MDT | Fire Weather Watch | BOU | Boulder, Grand, Jackson, Larimer, Park, Summit | 12 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.